Sign in to follow this  
Followers 0

Can ritalin make you tired?

6 posts in this topic

Posted · Report post

I have been no ritalin for about a month only 10mg. I take it in at 7 am and then I am so tired I go back to bed. I ahve also been having trouble sleeping at night. I this from sleeping so much during the day or the ritalin???? Also I have NO sext drive. are there other add meds that don;t have this side effect??

Share this post


Link to post
Share on other sites

Posted · Report post

I have been no ritalin for about a month only 10mg. I take it in at 7 am and then I am so tired I go back to bed. I ahve also been having trouble sleeping at night. I this from sleeping so much during the day or the ritalin???? Also I have NO sext drive. are there other add meds that don;t have this side effect??

Ritalin can cause drowsiness. To my knowledge, most ADD medications can cause sexual side effects, but it might be a good idea to look into new meds if Ritalin is interfering with your sleep cycle that much.

Share this post


Link to post
Share on other sites

Posted · Report post

That's a really tiny dose. You might have better luck with more or with another stimulant.

How long after taking it do you feel tired? A lot of times you'll feel tired when it wears off which can be 3-4 hours after you take it.

Some people with ADD do have a paradoxical reaction where stimulants actually make them feel sleepy though.

Share this post


Link to post
Share on other sites

Posted · Report post

I have been no ritalin for about a month only 10mg. I take it in at 7 am and then I am so tired I go back to bed. I ahve also been having trouble sleeping at night. I this from sleeping so much during the day or the ritalin???? Also I have NO sext drive. are there other add meds that don;t have this side effect??

Loss of libido isn't a common side effect of methylphenidate. I won't pull the PI sheet on Adderall since you've had a bad time on that (and also on Ritalin - why go back on it?) So much for the stimulants.

Both decreased and increased libido were reported with Wellbutrin, as well as "menstrual complaints" (5% vs 1% for placebo). Both increased and decreased libido have been reported with desipramine. Dysmenorrhea (6%) and irregular menstruation (2%) have been reported for Strattera. Just because a med can have a side effect, that doesn't mean that you will have that side effect with that drug.

Wellbutrin XL may be worth considering. There's a good chance it will put you to sleep as well, but you may be able to take it in the evening an hour before bed and still get some benefit during the day. IF it does make you sleepy and evening dosing doesn't work, maybe your doctor would consider having you take it in the morning with a stiff cup of coffee and Provigil?

Share this post


Link to post
Share on other sites

Posted · Report post

I was on welburtin before the dx me bp. I was on 20 mg of ritalin and did not respond well. So he put me down to 10 it doesn't do much. But here is the kicker I can 't sleep even off stims have not slept well. I took the ritalin at night tonight just to see and I am totaly laid back and tired. I also took it with my lethium which i take at ngiht. I can't write or communicate for shit ans you can see. Like someone turned on an idiot light. I Know it is suppose to calm you down but not this much. It seems when it give me energy it makes me a bitch. The sex thing is a prob for my hb, but I don't know if it i isfrom the med or the meds which I would think would help in that area. Or the ptsd nightmares I have been hving. I need to bring this stuff up to my pdoc. shit this med stuff really gets old. I also think I am cycling every two weeks. Because I have the same syptoms of extreme irritablitity, lace of focus and tireness. thanks for the advice

Share this post


Link to post
Share on other sites

Posted · Report post

In my experience, a small amount of stimulant can make me sleep better, while a larger amount will make me focus or feel more energetic. And a bit more can make me anxious. That's mostly with Adderall or Dexedrine. Don't have enough experience with ritalin or focalin to say for sure about them.

What seems to happen is that when I take a small amount I am able to keep my thoughts from spinning around out of control.

I've also, at times, been in a state where I REALLY wanted to either do something useful or take a nap, but not just hang around. I know it sounds paradoxical, and I don't know how to explain it, but I've been there.

If your relationship with Ritalin is like this, maybe there's hope. Particularly if the anxious dose is well above the useful dose. Or maybe you won't have the anxious part. I don't think I did when I was taking Focalin.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0